Alert archive / California / Wind Advisories in 2011
Wind Advisory 42, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 30, 2011, 3:17 PM PDT for Los Angeles County, California. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2011, 3:17 PM PDT (22:17 UTC)
- Expired
- May 1, 2011, 2:00 PM PDT
- In force
- 23 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324 WWUS76 KLOX 302217 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 317 PM PDT SAT APR 30 2011 ...GUSTY OFFSHORE WINDS EXPECTED TO CONTINUE THROUGH SUNDAY... .THE GUSTY OFFSHORE WINDS WILL CONTINUE TO SLOWLY DIMINISH THIS AFTERNOON...ALLOWING WIND ADVISORIES TO EXPIRE FOR ALL NON-MOUNTAIN AREAS. HOWEVER...GUSTY OFFSHORE WINDS WILL CONTINUE ABOVE ADVISORY LEVELS IN THE MOUNTAINS TONIGHT THROUGH EARLY SUNDAY AFTERNOON. IN ADDITION...OFFSHORE WINDS ARE EXPECTED TO INCREASE ABOVE ADVISORY LEVELS ACROSS PORTIONS OF LOS ANGELES AND VENTURA COUNTY VALLEYS ON SUNDAY MORNING. CAZ054-010530- /O.EXP.KLOX.HW.W.0011.000000T0000Z-110430T2200Z/ /O.NEW.KLOX.WI.Y.0042.110430T2217Z-110501T2100Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING...ACTON...MOUNT WILSON...SANDBERG 317 PM PDT SAT APR 30 2011 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT SUNDAY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. * WINDS AND TIMING: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH PASSES AND CANYONS...DIMINISHING LATER SUNDAY AFTERNOON. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-010530- /O.EXP.KLOX.HW.W.0011.000000T0000Z-110430T2200Z/ /O.NEW.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING...TOPANGA 317 PM PDT SAT APR 30 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. * WINDS AND TIMING: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL REDEVELOP SUNDAY MORNING THROUGH PASSES AND CANYONS...DIMINISHING LATER SUNDAY AFTERNOON. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-010530- /O.EXP.KLOX.WI.Y.0040.000000T0000Z-110430T2200Z/ /O.NEW.KLOX.WI.Y.0042.110430T2217Z-110501T2100Z/ VENTURA COUNTY MOUNTAINS- INCLUDING...LOCKWOOD VALLEY...MOUNT PINOS 317 PM PDT SAT APR 30 2011 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT SUNDAY. * WINDS AND TIMING: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH PASSES AND CANYONS...DIMINISHING LATER SUNDAY AFTERNOON. * IMPACTS: GUSTY CROSS WINDS CAN CAUSE SUDDEN LOSS OF VEHICLE CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-010530- /O.EXP.KLOX.WI.Y.0040.000000T0000Z-110430T2200Z/ /O.NEW.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/ SANTA CLARITA VALLEY- INCLUDING...SANTA CLARITA...NEWHALL...VALENCIA 317 PM PDT SAT APR 30 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY. * WINDS AND TIMING: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL REDEVELOP SUNDAY MORNING...DIMINISHING LATER SUNDAY AFTERNOON. * IMPACTS: TRAVEL MAY BE DIFFICULT ALONG THE 5...14...AND 126. GUSTY CROSS WINDS CAN CAUSE SUDDEN LOSS OF VEHICLE CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044-045-010530- /O.EXP.KLOX.WI.Y.0040.000000T0000Z-110430T2200Z/ /O.NEW.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY 317 PM PDT SAT APR 30 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY. * WINDS AND TIMING: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL REDEVELOP SUNDAY MORNING...DIMINISHING LATER SUNDAY AFTERNOON. ISOLATED GUSTS TO 45 MPH CAN BE EXPECTED IN THE HILLS. * IMPACTS: TRAVEL MAY BE DIFFICULT ALONG HIGHWAY 126 AND PORTIONS OF HIGHWAY 101. GUSTY CROSS WINDS CAN CAUSE SUDDEN LOSS OF VEHICLE CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ547-010530- /O.EXP.KLOX.WI.Y.0040.000000T0000Z-110430T2200Z/ /O.NEW.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 317 PM PDT SAT APR 30 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY. * WINDS AND TIMING: NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL REDEVELOP SUNDAY MORNING...DIMINISHING LATER SUNDAY AFTERNOON. THE STRONGEST WINDS WILL OCCUR BELOW PASSES AND CANYONS ON THE WEST SIDE OF THE VALLEY. * IMPACTS: TRAVEL MAY BE DIFFICULT ALONG THE 118 AND 405. GUSTY CROSS WINDS CAN CAUSE SUDDEN LOSS OF VEHICLE CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ040-041-302330- /O.EXP.KLOX.WI.Y.0040.000000T0000Z-110430T2200Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH 317 PM PDT SAT APR 30 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS THIS AFTERNOON...BUT OFFSHORE BREEZES WILL CONTINUE AT TIMES THROUGH EARLY SUNDAY AFTERNOON. $$ GOMBERG
3 follow-up statements
627 WWUS76 KLOX 010523 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1023 PM PDT SAT APR 30 2011 ...GUSTY OFFSHORE WINDS EXPECTED TO CONTINUE THROUGH SUNDAY... .GUSTY OFFSHORE WINDS WILL CONTINUE IN THE MOUNTAINS THROUGH EARLY SUNDAY AFTERNOON. IN ADDITION...OFFSHORE WINDS ARE EXPECTED TO INCREASE ABOVE ADVISORY LEVELS ACROSS PORTIONS OF LOS ANGELES AND VENTURA COUNTY VALLEYS ON SUNDAY MORNING. CAZ088-011315- /O.CON.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/ SANTA CLARITA VALLEY- INCLUDING...SANTA CLARITA...NEWHALL...VALENCIA 1023 PM PDT SAT APR 30 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY. * WINDS AND TIMING: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL REDEVELOP SUNDAY MORNING...DIMINISHING LATER SUNDAY AFTERNOON. * IMPACTS: TRAVEL MAY BE DIFFICULT ALONG THE 5...14...AND 126. GUSTY CROSS WINDS CAN CAUSE SUDDEN LOSS OF VEHICLE CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-011315- /O.CON.KLOX.WI.Y.0042.000000T0000Z-110501T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1023 PM PDT SAT APR 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY. * WINDS AND TIMING: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH PASSES AND CANYONS... DIMINISHING LATER SUNDAY AFTERNOON. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044-045-011315- /O.CON.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY 1023 PM PDT SAT APR 30 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY. * WINDS AND TIMING: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL REDEVELOP SUNDAY MORNING...DIMINISHING LATER SUNDAY AFTERNOON. ISOLATED GUSTS TO 45 MPH CAN BE EXPECTED IN THE HILLS. * IMPACTS: TRAVEL MAY BE DIFFICULT ALONG HIGHWAY 126 AND PORTIONS OF HIGHWAY 101. GUSTY CROSS WINDS CAN CAUSE SUDDEN LOSS OF VEHICLE CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ547-011315- /O.CON.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 1023 PM PDT SAT APR 30 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY. * WINDS AND TIMING: NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL REDEVELOP SUNDAY MORNING...DIMINISHING LATER SUNDAY AFTERNOON. THE STRONGEST WINDS WILL OCCUR BELOW PASSES AND CANYONS ON THE WEST SIDE OF THE VALLEY. * IMPACTS: TRAVEL MAY BE DIFFICULT ALONG THE 118 AND 405. GUSTY CROSS WINDS CAN CAUSE SUDDEN LOSS OF VEHICLE CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-011315- /O.CON.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING...TOPANGA 1023 PM PDT SAT APR 30 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY. * WINDS AND TIMING: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL REDEVELOP SUNDAY MORNING THROUGH PASSES AND CANYONS...DIMINISHING LATER SUNDAY AFTERNOON. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DB
419 WWUS76 KLOX 011254 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 554 AM PDT SUN MAY 1 2011 ...GUSTY OFFSHORE WINDS EXPECTED TO CONTINUE THROUGH SUNDAY... .GUSTY OFFSHORE WINDS WILL CONTINUE IN THE MOUNTAINS THROUGH EARLY SUNDAY AFTERNOON. IN ADDITION...OFFSHORE WINDS ARE EXPECTED TO INCREASE ABOVE ADVISORY LEVELS ACROSS PORTIONS OF LOS ANGELES AND VENTURA COUNTY VALLEYS ON SUNDAY MORNING. CAZ088-012100- /O.CON.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/ SANTA CLARITA VALLEY- INCLUDING...SANTA CLARITA...NEWHALL...VALENCIA 554 AM PDT SUN MAY 1 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS AND TIMING: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE BEFORE DIMINISHING LATER THIS AFTERNOON. * IMPACTS: TRAVEL MAY BE DIFFICULT ALONG THE 5...14...AND 126. GUSTY CROSS WINDS CAN CAUSE SUDDEN LOSS OF VEHICLE CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044-045-012100- /O.CON.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY 554 AM PDT SUN MAY 1 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS AND TIMING: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE BEFORE DIMINISHING LATER THIS AFTERNOON. ISOLATED GUSTS TO 45 MPH ARE EXPECTED IN THE HILLS. * IMPACTS: TRAVEL MAY BE DIFFICULT ALONG HIGHWAY 126 AND PORTIONS OF HIGHWAY 101. GUSTY CROSS WINDS CAN CAUSE SUDDEN LOSS OF VEHICLE CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-012100- /O.CON.KLOX.WI.Y.0042.000000T0000Z-110501T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 554 AM PDT SUN MAY 1 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS AND TIMING: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH PASSES AND CANYONS INTO BEFORE DIMINISHING LATER THIS AFTERNOON. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ547-012100- /O.CON.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 554 AM PDT SUN MAY 1 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS AND TIMING: NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THIS MORNING BEFORE DIMINISHING LATER THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR BELOW PASSES AND CANYONS ON THE WEST SIDE OF THE VALLEY. * IMPACTS: TRAVEL MAY BE DIFFICULT ALONG THE 118 AND 405. GUSTY CROSS WINDS CAN CAUSE SUDDEN LOSS OF VEHICLE CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-012100- /O.CON.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING...TOPANGA 554 AM PDT SUN MAY 1 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS AND TIMING: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THIS MORNING BEFORE DIMINISHING LATER THIS AFTERNOON. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ASR
061 WWUS76 KLOX 012108 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 208 PM PDT SUN MAY 1 2011 CAZ044>046-053-054-088-547-012215- /O.EXP.KLOX.WI.Y.0042.000000T0000Z-110501T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 208 PM PDT SUN MAY 1 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. LOCAL NORTHEAST WINDS 15 TO 25 MPH ARE POSSIBLE DURING THE NIGHT AND MORNING HOURS THROUGH WEDNESDAY...HOWEVER WIDESPREAD ADVISORY LEVEL WINDS ARE NOT EXPECTED. $$ WOFFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 30, 2:30 PM PDT, 47 minutes earlier.
Area forecast discussion, Apr 30, 2:30 PM PDT, 47 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PDT SAT APR 30 2011 .SYNOPSIS... OFFSHORE FLOW WILL PERSIST THROUGH EARLY NEXT WEEK BRINGING MOSTLY CLEAR SKIES...GUSTY NORTHEAST WINDS...ABOVE NORMAL TEMPERATURES AND VERY DRY CONDITIONS. WINDS WILL BEGIN TO TURN ONSHORE BY MIDDLE OF NEXT WEEK WITH TEMPERATURES COOLING TO MORE SEASONAL LEVELS BY THE END OF THE WEEK. && .SHORT TERM (TONIGHT-TUE)... UPPER LEVEL TROUGH DIGGING INTO THE SOUTHERN GREAT BASIN TODAY WITH UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDING OFF THE CALIFORNIA COAST. THIS PATTERN HAS GENERATED SOME PRETTY COLD AIR ACROSS THE GREAT BASIN TODAY. LAX-TONOPAH SURFACE GRADIENT PEAKED AT -11.0 MB THIS MORNING...WHILE LAX-DAGGETT PEAKED AT -4.9 MB. IN ADDITION TO THIS MODERATE OFFSHORE PRESSURE GRADIENT...GOOD COLD AIR ADVECTION AND UPPER LEVEL WIND SUPPORT GENERATED MODERATE TO LOCALLY STRONG SANTA ANA WINDS TODAY. THE SANTA ANA WINDS WILL GRADUALLY DIMINISH THROUGH THE AFTERNOON HOURS. AS A RESULT...WILL LET HIGH WIND WARNING EXPIRE AT 3 PM FOR THE LOS ANGELES COUNTY MOUNTAINS...AND REPLACE IT WITH A WIND ADVISORY THAT WILL CONTINUE THROUGH 2 PM SUNDAY. GUSTS AROUND 45 MPH CAN BE EXPECTED FOR THE MOUNTAIN PASSES TONIGHT THROUGH EARLY SUNDAY AFTERNOON. FOR THE MOST PART...SHOULD SEE OFFSHORE WINDS DIMINISH IN THE VALLEYS DURING THE NEXT COUPLE OF HOURS...WITH EVEN A RETURN OF SOME ONSHORE WINDS NEAR THE COAST. HOWEVER...AS THE SURFACE HIGH PRESSURE REBUILDS OVERNIGHT INTO SUNDAY MORNING ACROSS THE GREAT BASIN...LOOK FOR SOME RESURGENCE OF OFFSHORE WINDS BUT NOT AS STRONG AS TODAYS WIND EPISODE. WILL PLAN ON ALLOWING WIND ADVISORIES TO EXPIRE FOR NON-MOUNTAIN AREAS AT 3 PM...BUT WILL BE ISSUING A WIND ADVISORY FOR THE SANTA CLARITA VALLEY...VENTURA COUNTY VALLEYS...SAN FERNANDO VALLEY AND SANTA MONICA MOUNTAINS FOR THE 6 AM TO 2 PM TIME FRAME ON SUNDAY. COLD AIR ADVECTION HAS KEPT TEMPERATURES GENERALLY IN THE MID 70S TO LOWER 80S ACROSS COASTAL AND VALLEY AREAS TODAY...WITH COOLER TEMPERATURES IN THE MOUNTAINS AND ANTELOPE VALLEY. AS EXPECTED WITH A FAIRLY STRONG SANTA ANA WIND PATTERN...SOME OF THE WARMEST TEMPERATURES TODAY WILL BE ALONG THE COASTAL PLAIN DUE TO BEST DOWNSLOPE COMPRESSIONAL WARMING EFFECTS. THE PERSISTENT OFFSHORE FLOW PATTERN COMBINED WITH A WARMING AIR MASS WILL CONTINUE TO BRING A WARMING TREND TO MOST AREAS SUNDAY THROUGH TUESDAY. MOST AREAS SHOULD SEE 5 TO 8 DEGREES OF WARMING ON SUNDAY...WITH AN ADDITIONAL FEW DEGREES OF WARMING EXPECTED ON MONDAY AND TUESDAY ACROSS INLAND AREAS. IN FACT...MANY VALLEY AREAS EXPECTED TO SOAR WELL INTO THE 90S BY MONDAY AND TUESDAY! PLEASE SEE FIRE WEATHER SECTION BELOW FOR FURTHER DETAILS ON ELEVATED FIRE WEATHER CONCERNS. .LONG TERM (WED-SAT)...UPPER LEVEL RIDGE BEGINS TO BREAK DOWN ON WEDNESDAY WITH A BETTER RETURN OF ONSHORE FLOW IN THE AFTERNOON. MOST COASTAL AND VALLEY AREAS WILL SEE A FEW DEGREES OF COOLING ON WEDNESDAY...WITH CONTINUED VERY WARM CONDITIONS IN THE MOUNTAINS AND DESERTS. AS THE ONSHORE FLOW STRENGTHENS THROUGH THE REMAINDER OF THE WEEK...LOOK FOR A MORE SIGNIFICANT COOLING TREND...WITH TEMPERATURES RETURNING TO MORE SEASONAL LEVELS BY FRIDAY. COULD SEE A RETURN OF LOW CLOUDS AND FOG TO THE LA COUNTY COAST BY THURSDAY MORNING...WITH BETTER CHANCE ON FRIDAY AND SATURDAY MORNING. && .FIRE WEATHER... MODERATE TO LOCALLY STRONG SANTA ANA WINDS COMBINED WITH WARM AND DRY CONDITIONS BROUGHT ELEVATED FIRE WEATHER CONCERNS TO THE REGION TODAY. HUMIDITIES DROPPED RAPIDLY TODAY...WITH WIDESPREAD SINGLE DIGIT READINGS THIS AFTERNOON ACROSS LOS ANGELES AND VENTURA COUNTIES. WHILE WEATHER PARAMETERS WOULD HAVE REACHED RED FLAG THRESHOLDS ACROSS PORTIONS OF THE SOUTHLAND TODAY...THE ELEVATED LIVE FUEL MOISTURE CONDITIONS HAVE PRECLUDED THE ISSUANCE OF A RED FLAG WARNING PER COORDINATION WITH LOCAL AGENCIES. OFFSHORE BREEZES COMBINED WITH A WARMING AIR MASS WILL CONTINUE TO GENERATE PERIODS OF SINGLE DIGIT HUMIDITIES THROUGH TUESDAY...WITH VERY POOR OVERNIGHT RECOVERIES EXPECTED IN WIND EXPOSED LOCATIONS...AS WELL AS THE FOOTHILLS AND MOUNTAINS. AS A RESULT...ELEVATED FIRE WEATHER CONCERNS WILL CONTINUE THROUGH TUESDAY. && .AVIATION...30/1800Z. MID/UPPER LEVEL RIDGE OF HIGH PRESSURE UPSTREAM WILL SHIFT OVER THE AREA. STRONG UPPER LEVEL NORTH WINDS WILL BECOME MODERATE NORTHWEST WHILE MODERATE MID LEVEL NORTH WINDS BECOME LIGHT AFTER 01/06Z. STRONG OFFSHORE PRESSURE GRADIENT THROUGH 30/21Z THEN WEAK ONSHORE BETWEEN 30/21-01/04Z. WEAK TO MODERATE OFFSHORE GRADIENT BETWEEN 01/04-01/19Z THEN WEAK ONSHORE AFTER 01/19Z. KLAX...CURRENT SKY/VSBY CONDITIONS VERY LIKELY THROUGH PERIOD. CHANCE LOW LEVEL WINDS ABOVE 005 ASL 04015KT BETWEEN 01/07-01/16Z. KBUR...CURRENT SKY/VSBY CONDITIONS VERY LIKELY THROUGH PERIOD. LLWS LIKELY THROUGH THE PERIOD. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...GOMBERG AVIATION...30 SYNOPSIS...DANIELSON WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 30, 6:00 AM PDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SAT APR 30 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-011300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY STRONG WINDS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS TODAY...ESPECIALLY IN THE MOUNTAINS AND THE VALLEYS AS WELL AS THE COAST NEAR MALIBU. BEACHGOERS WILL ALSO FACE HAZARDS DUE TO A LARGER THAN NORMAL RIP CURRENT RISK. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY IT WILL BE VERY HOT THROUGHOUT THE SOUTHLAND MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
In the hours before
Local storm report, Apr 30, 10:18 AM PDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1018 AM PDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM NON-TSTM WND GST OXNARD 34.20N 119.21W
04/30/2011 M0 MPH VENTURA CA MESONET
RAWS STATIONS...MALIBU HILLS AT 7 AM WIND GUST TO 59
MPH...CAMP NINE AT 10 AM WIND GUST TO 71 MPH...WARM
SPRINGS AT 8 AM WIND GUST TO 67 MPH...MONTECITO 1 AM WIND
GUST TO 72 MPH.
&&
SETOLocal storm report, Apr 30, 10:38 AM PDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1038 AM PDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM NON-TSTM WND GST 5 NNE SAN FERNANDO 34.35N 118.41W
04/30/2011 M71 MPH LOS ANGELES CA MESONET
AT 10AM CAMP NINE 5 MILES EAST OF HWY 14 HAD WIND GUST TO
71 MPH.
&&
SETOLocal storm report, Apr 30, 10:43 AM PDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1043 AM PDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM NON-TSTM WND GST 5 NNE CASTAIC LAKE 34.72N 118.67W
04/30/2011 M67 MPH LOS ANGELES CA MESONET
AT 9 AM WARM SPRINGS RAWS HAD EAST WINDS GUSTING TO 67
MPH.
&&
SETOLocal storm report, Apr 30, 10:49 AM PDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1049 AM PDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM NON-TSTM WND GST 3 NE MALIBU 34.06N 118.65W
04/30/2011 M66 MPH LOS ANGELES CA MESONET
AT 4AM MALIBU HILLS RAWS HAD NORTH WINDS GUSTING TO 66
MPH.
&&
SETOLocal storm report, Apr 30, 10:52 AM PDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1052 AM PDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM NON-TSTM WND GST MONTECITO 34.44N 119.63W
04/30/2011 M71 MPH SANTA BARBARA CA MESONET
AT 1 AM THIS MORNING MONTECITO HAD WIND GUST TO 71
MPH.ALSO PREVIOUS DAY GUST TO 71 AT 11 PM.
&&
SETOLocal storm report, Apr 30, 11:04 AM PDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1104 AM PDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM NON-TSTM WND GST 6 SSW CASTAIC LAKE 34.57N 118.73W
04/30/2011 M75 MPH LOS ANGELES CA MESONET
AT 4 AM WHITAKER PEAK HAD WIND GUST TO 75 MPH.ALSO WIND
GUST TO 70 AND ABOVE SINCE PREVIOUS DAY 29TH AT 10 PM.
&&
SETOThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 10:38 PM PDT | Small Craft Advisory | LOX | 34 hr | |
| Apr 29, 10:40 PM PDT | High Wind Warning | LOX | 6 hr | |
| Apr 30, 5:13 AM PDT | High Wind Warning | LOX | 10 hr | |
| Apr 30, 5:13 AM PDT | Wind Advisory | LOX | 6 hr | |
| Apr 30, 8:54 AM PDT | Gale Warning | LOX | 12 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.